…the IV mood swings and energy dips, Ladies and Gentlemen!
Like all good anti-biotic courses (or at least all of my regular IV courses), it doesn’t take long to start really messing with your body in as many ways as possible.
So far we’ve got: random tiredness springing up out of no-where; random waking-upness springing out of nowhere; unquenchable thirst; over-bloating from taking on too much water; dry mouth; raise appetite; sore limbs/achey legs; irrational dip in mood; irrational spike in mood; regular-season, common-or-garden tiredness. Although so far (with plenty of wood on hand to touch, knock-on, slap my head against etc), I’ve managed to avoid the usual mouth-ulcers and other thrush-like symptoms.
I have delighted, however, in spending 2 days doing pretty much nothing at all, including going back to bed after my a.m. dose and sleeping through practically the whole morning. The one thing you can guarantee about IVs is that if they make you feel tired, sleeping is the most wonderful counter to it.
I appreciate that might sound a little “well, duh!” obvious, but it the kind of situation I’m in, it’s actually not a given that sleep helps things. A lot of the time, the tiredness I feel isn’t actually helped out by sleeping an extra 3 or 4 hours, like you might expect. It’s a kind of false-tiredness which is more a complaint from the body about having too much work to do than anything else.
On IVs, though, it’s a different story. The tiredness is much more a sign of the things starting to work and almost begging to be given more down-time in which to do their stuff while not having to concentrate on boring things like day-today operations of eating, drinking and sitting upright. What that happily means for me is that the next few days will be spent fitting in 12-14 hours of sleep in every 24 and actually feeling refreshed for it when I’m not sleeping.
IVs are pretty rubbish, so grabbing hold of the positives is pretty important and it wasn’t really until today that I realised how much the sleep-inducement of IVs can actually help-out, so I’m going to cling to that for the next few hours while I try desperately not to drop off from exhaustion while I wait for my next dose. That’s the other problem with IVs – if you sleep at the wrong time, you can guarantee that it’ll come back and bite you on the butt and keep you WIDE awake just when you want to be getting the best of your shut-eye.
Anyway, moving away from all the boring medically-stuff, K and I picked up the 3rd season of Lost on DVD this week. I say picked up, I mean had the nice people at Play.com deliver for us. We were both hooked on the first two seasons but then missed out on the 3rd when it switched from C4 to Sky One, so we’ve been itching to get our hands on it for ages now.
Finally, we’re back on the wagon – or off it, I suppose, since we have kicked-off a major addiction which is currently managing to over-rule just about everything else in the world apart from sleeping, eating and doing doses of IVs. In fact, it’s ideal really, because if I’m going to be making the most of these IVs I really do need to be doing as little as possible, so Lost is keeping me in check, glued as I am to the sofa for endless back-to-back episodes.
The trouble is, we’ll be through this season in no time, and then we’ll be lost without Lost. So I’m thinking we might have to find some new old TV to catch up on in DVD box-set format. US TV comes in such handy little 40 minute chunks that it fits perfectly into little treatment slots like gaps between nebs and physio and doses of IVs, so it’s ideal for life at the moment. I think we may be getting through a lot more soon.
But first it’s back to the island to unravel more of the might mystery…. It’s sooooo good!
Some other posts you might like:
- Nope, we got nada!